Dermatology Community
Dry, flaky, white skin on scrotum
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dry, flaky, white skin on scrotum

Hi, Im 17 and for 3 years now Ive had some kind of white rash on my scrotum. It has generalized itself to the bottom of my scrotum and does spread to the sides time to time, it has also been at the bottom of my shaft at one point. The skin looks extremely dry, it flakes and peels off. The skin that is infected looks reddish pink and almost like a scar has spread over the area, there is also a small bump in that area. I have already used hydrocortisone cream 1%, which clears it up for the time being but is no permanent solution. When I first obtained this annoyance it was itchy but now it doesn't seem to itch anywhere close to before. Any help at this point is much appreciated.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
There are a wide variety of conditions that can present in the manner you describe.  The most likely being a fungal infection secondary to hygiene deficits and sweaty conditions.  You should visit your family physician to get his opinion if you haven't already, if you have but still no solution, back and express your concern, a dermatologist referal may be necessary.

A possibility could be inverse plaque psoriasis which may respond to mild steroids but it is NOT how you want to manage that long term.  Try not to apply any steroids to the area before you go to the doctor so that he can get a good look at it.... and not dismiss it as soap irritation.  An important feature of psoriasis is no response to antifungals, red nearly bleeding if not bleeding skin that is only apparent after scratching the dry flakes off, and a family history of psoriasis.  This form of psoriasis would also very likely effect the anal region.  

Be careful not to let your physician shuffle you out the door with steroids, if it is psoriasis you will not be curing it, and it can cause changes to skin and adrenal glands with long term and heavy use.

Oh and most importantly... As already mentioned..go to your doctor and remember they can't diagnose what they cannot see.  

Blank
Avatar_m_tn
Thank you but if it is psoriasis, do you know of any natural remedies to cure it? I'm really not in the mood to be putting roids on my nads. Also I would like to note that this condition does not look red to the point of bleeding or anything, it looks like more of a dormant white rash.
Blank
Avatar_m_tn
Psoriasis is lifelong.  For the record hydrocortisone is a very mild steroid.

I would not suggest applying any remedy be it natural or otherwise without a confirmatory diagnosis from a physician.  Skin conditions are too temperamental to experiment with if you do not properly diagnose it.  Many things may make it appear better, as you saw with some relief with hydrocortisone, then it came back.  Some treatments may give this illusion and then it could come back worse when the therapy is halted.  You may require an oral or topical anti fungal, or lifelong topical treatments to supress psoriasis if it isn't fungal that you would have to use on occasion throughout your life.  Psoriasis isn't infectious, however a fungal infection is.

Good hygiene, good nutrition/vitamins/proper caloric intake, nonirritant containing soaps, non occlusive clothing, and keeping the region dry are all helpful for prevention of some skin problems of the groin.  If it is infact simple skin irritation, lifestyle changes listed above could reverse the rash.

Having personally struggled with a similar problem I highly recommend not wasting time, and letting the rash become visible enough for a physician to see and getting some definitive treatment.  You will save yourself a lot of stress down the line and possible embarrassment if it becomes visible enough to be noticed by a significant other.
Blank
563773_tn?1374250139
Hello,
Eczema is one such possibility which can present with such symptoms. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used, whilst more severe cases require a higher-potency steroid. But they are available under prescription and should be taken only after consulting a dermatologist.
I hope it helps. Take care and regards.

Blank
Avatar_m_tn
It looks nothing like Psoriasis, not that intense. The skin does not bubble up or anything it looks normal except its white and flaking off, the only time it itches is when I itch it, dont know if any of that helps. Also it only gets bad when I sweat?
Blank
563773_tn?1374250139
Hello,
From the symptoms it looks like eczema. It is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).

I hope it helps. Take care and regards.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India